Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 486, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 27, 2001, 11:39 AM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 11:39 AM CDT (16:39 UTC)
- Expired
- Jun 27, 2001, 12:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Concordia Parish, LA, Adams County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1401 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 271640 SVRJAN LAC029-MSC001-271730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1139 AM CDT WED JUN 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST MISSISSIPPI CONCORDIA PARISH IN NORTHEAST LOUISIANA * UNTIL 1230 PM CDT * AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF NATCHEZ...OR ABOUT 15 MILES SOUTHWEST OF VIDALIA...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR NATCHEZ AT 1210 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMdES AND TORRENTIAL RAINS ARE LIKELY WITH THIS STORM. LAT...LON 3144 9172 3127 9165 3142 9116 3166 9117
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:00 AM CDT, 8 hours 39 minutes earlier.
Area forecast discussion, Jun 27, 3:00 AM CDT, 8 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT WED JUN 27 2001 A FORECAST SUCH AS THIS ONE MAKES ONE TRULY APPRECIATE THE COMPLEXITY OF THIS SCIENCE. AT FIRST GLANCE...MOST OF THE MODELS /NOGAPS EXCEPTED/ LOOK VERY SIMILAR. HOWEVER...WHEN THE ANALYSIS SCALE DROPS FROM SYNOPTIC SCALE TO MESOSCALE...NO TWO LOOK ALIKE. ALSO HAVE NO COMPELLING REASON TO FAVOR ANY ONE MODEL SOLUTION OVER THE OTHERS. FORECAST CONFIDENCE IS BELOW AVERAGE. CUTOFF UPPER LOW MEANDERING WESTWARD ACROSS THE MISSISSIPPI RIVER NEAR THE KY/IL/MO TRIPLE POINT REMAINS THE DOMINANT FEATURE. LOW IS PROGGED TO CONTINUE A SLOW WESTWARD MOVEMENT AND GRADUALLY TURN MORE TOWARDS THE SOUTHWEST. THE PROBLEMS RELATE TO VORTICITY LOBES ROTATING AROUND THE PARENT LOW. NO TWO MODELS SEEM TO AGREE ON THE TIMING...STRENGTH...OR EVEN EXISTENCE OF THE INDIVIDUAL LOBES. COMPARISON OF 06Z MODEL FORECASTS WITH WATER VAPOR LOOP IS OF LITTLE HELP. MODELS AT LEAST AGREE THAT CURRENT 500 MB TEMPS ARE AS COLD AS THEY ARE GOING TO GET...BUT THATS WHERE THE AGREEMENT ENDS. SIGNIFICANT DIFFERENCES IN THE MAGNITUDE AND TIMING OF THE MID LEVEL WARMING ALSO LEND TO THE LOW CONFIDENCE MENTIONED ABOVE. PRECIP CHANCES WILL BE GREATER IN THE NORTHERN CWFA NEARER THE UPPER COLD POOL. WILL ALSO NEED TO ELIMINATE TIME QUALIFIERS IN THE ZONES AS ANY INDIVIDUAL VORT LOBE COULD SET OFF SHOWERS AND STORMS WITHOUT ANY ASSISTANCE FROM DAYTIME HEATING. NOT MUCH CHANGE IN TEMPS THROUGH THE SHORT TERM...WITH POINT FORECASTS REMAINING HIGHLY DEPENDENT ON EXISTENCE/ABSENCE/TIMING OF PRECIP. IN THE EXTENDED...EVENTUAL TRACK/STRENGTH OF UPPER LOW BECOMES MORE UNCERTAIN WITH TIME. WHETHER THE UPPER LOW IS IN THE PICTURE OR NOT THE SENSIBLE WEATHER WONT CHANGE MUCH. CHANCE OF SHOWERS AND STORMS EACH DAY WILL CONTINUE AS MOISTURE REMAINS PLENTIFUL...AND DAYTIME HEATING WILL SERVE AS A TRIGGER IF THE UPPER LOW IS GONE. PRELIM NUMBERS... JAN 89/68 89/67 424 MEI 89/67 89/66 424 .JAN... MS...NONE. LA...NONE. AR...NONE. 06
In the hours before
Local storm report, Jun 27, 11:28 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1128 AM CDT WED JUN 27 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1045 AM HARDY MS WIND DAMAGE
06/27/01 GRENADA E.M.A. REPORTED TREES
DOWN.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:14 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 46 min |
| Jun 27, 3:18 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 27 min |
| Jun 27, 5:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 37 min |
| Jun 27, 6:27 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 27, 8:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay | 39 min |
| Jun 27, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 24 min |
| Jun 27, 12:59 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 31 min |
| Jun 27, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 26 min |
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 39 min |
| Jun 27, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 30 min |
| Jun 27, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 37 min |
| Jun 27, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 31 min |
| Jun 27, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 23 min |
| Jun 27, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 32 min |
| Jun 27, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.